MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM PREMIER CHEMSTAT PAK; ENZYMATIC METHOD, CREATININE

INSTRUMENTATION LABORATORY CO. GEM PREMIER CHEMSTAT PAK; ENZYMATIC METHOD, CREATININE
Catalog Number 00044345010
Medical Device Problem Codes High Test Results (2457); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.Investigation is in process.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Customer reported that creatinine results from a gem premier chemstat pak (cartridge) were running high based on patients' clinical diagnosis.Results were also correlating high compared to their core lab analyzer.Customer results were reported.No further patient impact has been reported.
 
Additional Manufacturer Narrative
Customer reported that chemstat crea were higher vs.Lab analyzer and provided correlation study data of total 41 samples involving 3 gem premier chemstat analyzers and four gem pemier chemstat paks (along with regression analysis results using clia ±0.2/10% error limits).The corresponding pak data provided from customer was reviewed and regression analysis per our product claim of ±0.3/15 was conducted.In general, chemstat correlated well vs.The lab analyzer, except for four samples from pak 19810 on ed_pod_3 analyzer (s/n (b)(6).Further investigation found there was a rare extreme high crea sample tested on that pak (sid#(b)(6) @ (b)(6) 2025 12:43), likely compromised the interference rejection layer of the creatinine sensor, which resulted in elevated sample results of sid# (b)(6) tested between (b)(6) 2025 19:00 to 21:41.The sensor was recovered after the iqm process @ 2/15/25 3:00 am.Other than what is described above, no other pak performance issues were identified during the sample testing.We recommend using our product claim (±0.3/15%) to assess the method correlation for crea as the biomatrix variation from sample to sample are different between chemstat and the lab analyzer and they could add additional error to the method bias.The ±0.2/10% is suitable for crea performance assessment in proficiency study.The manufacturing records were reviewed for the gem premier chemstat (cartridge serial #'s (b)(6) which demonstrated that the chemstat cartridge was found to pass all manufacturing and qa specifications.A review of the complaint database reveals there is no trend excursion pertaining to the reported failure mode.

Brand Name
GEM PREMIER CHEMSTAT PAK
Common Device Name
ENZYMATIC METHOD, CREATININE
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key21621740
Report Number1217183-2025-00020
Device Sequence Number8425738
Product Code JFY
UDI-Device Identifier08426951070800
UDI-Public(01)08426951070800(11)250407(17)250130(10)250130A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K223090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/07/2025
Device Catalogue Number00044345010
Device Lot Number250130A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown